Alert archive / Colorado / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 70, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 5, 2025, 7:42 PM MDT for Baca County, Las Animas County, Colorado. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2025, 7:42 PM MDT (01:42 UTC)
- Expired
- Jun 5, 2025, 8:30 PM MDT
- In force
- 48 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Baca County, CO, Las Animas County, CO
The radar
The Pueblo radar (KPUX), 170 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 1:00 PM MDT | Tornado Watch | SPC | 7 hr |
| Jun 5, 1:39 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.7 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2238 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 10.7
The text
As transmitted.
530
WUUS55 KPUB 060142
SVRPUB
COC009-071-060230-
/O.NEW.KPUB.SV.W.0070.250606T0142Z-250606T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
742 PM MDT Thu Jun 5 2025
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Western Baca County in southeastern Colorado...
East central Las Animas County in southeastern Colorado...
* Until 830 PM MDT.
* At 742 PM MDT, a severe thunderstorm was located 8 miles northwest
of Pritchett, or 19 miles west of Springfield, moving east at 40
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Springfield, Pritchett, Vilas, and Two Buttes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 800 PM MDT for southeastern
Colorado.
&&
LAT...LON 3736 10326 3761 10295 3759 10237 3726 10231
3710 10267
TIME...MOT...LOC 0142Z 283DEG 36KT 3745 10297
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
kam4 follow-up statements
717
WWUS55 KPUB 060204
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
804 PM MDT Thu Jun 5 2025
COC009-071-060230-
/O.CON.KPUB.SV.W.0070.000000T0000Z-250606T0230Z/
Baca CO-Las Animas CO-
804 PM MDT Thu Jun 5 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR CENTRAL BACA AND EASTERN LAS ANIMAS COUNTIES...
At 804 PM MDT, a severe thunderstorm was located near Springfield,
moving east at 40 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Springfield, Pritchett, Vilas, and Two Buttes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3731 10314 3747 10294 3761 10283 3759 10237
3726 10231 3710 10267
TIME...MOT...LOC 0204Z 283DEG 36KT 3740 10270
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
kam199
WWUS55 KPUB 060209 CCA
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
809 PM MDT Thu Jun 5 2025
COC009-071-060230-
/O.COR.KPUB.SV.W.0070.000000T0000Z-250606T0230Z/
Baca CO-Las Animas CO-
809 PM MDT Thu Jun 5 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR CENTRAL BACA AND EASTERN LAS ANIMAS COUNTIES...
At 809 PM MDT, a severe thunderstorm was located over Springfield,
moving east at 40 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Springfield, Pritchett, Vilas, and Two Buttes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3731 10314 3747 10294 3761 10283 3759 10237
3726 10231 3710 10267
TIME...MOT...LOC 0204Z 283DEG 36KT 3740 10270
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
MG046
WWUS55 KPUB 060216
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
816 PM MDT Thu Jun 5 2025
COC071-060226-
/O.CAN.KPUB.SV.W.0070.000000T0000Z-250606T0230Z/
Las Animas CO-
816 PM MDT Thu Jun 5 2025
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAS ANIMAS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 AM MDT for
southeastern Colorado.
&&
LAT...LON 3727 10305 3748 10282 3760 10266 3759 10237
3726 10231 3710 10267
TIME...MOT...LOC 0216Z 283DEG 36KT 3737 10255
$$
COC009-060230-
/O.CON.KPUB.SV.W.0070.000000T0000Z-250606T0230Z/
Baca CO-
816 PM MDT Thu Jun 5 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR CENTRAL BACA COUNTY...
At 816 PM MDT, a severe thunderstorm was located near Springfield,
moving east at 40 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Springfield, Pritchett, Vilas, and Two Buttes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3727 10305 3748 10282 3760 10266 3759 10237
3726 10231 3710 10267
TIME...MOT...LOC 0216Z 283DEG 36KT 3737 10255
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
kam955
WWUS55 KPUB 060221
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
821 PM MDT Thu Jun 5 2025
COC009-060230-
/O.CON.KPUB.SV.W.0070.000000T0000Z-250606T0230Z/
Baca CO-
821 PM MDT Thu Jun 5 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR CENTRAL BACA COUNTY...
At 820 PM MDT, a severe thunderstorm was located over Vilas, or 7
miles southeast of Springfield, moving east at 40 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Springfield, Pritchett, Vilas, and Two Buttes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3725 10300 3749 10280 3759 10237 3726 10231
3710 10267
TIME...MOT...LOC 0220Z 283DEG 36KT 3736 10249
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
MGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 5:35 PM MDT, 2 hours 7 minutes earlier. Its key messages:
- Strong to severe storm risk continues across the plains through the evening.
- Scattered showers and storms again on Friday, with some strong to severe storms possible.
- Daily afternoon showers and thunderstorms return to southern Colorado late this weekend through the end of the period.
Area forecast discussion, Jun 5, 5:35 PM MDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Pueblo CO Issued by National Weather Service Denver CO 535 PM MDT Thu Jun 5 2025 .KEY MESSAGES... - Strong to severe storm risk continues across the plains through the evening. - Scattered showers and storms again on Friday, with some strong to severe storms possible. - Daily afternoon showers and thunderstorms return to southern Colorado late this weekend through the end of the period. && .SHORT TERM /THROUGH FRIDAY/... Issued at 316 PM MDT Thu Jun 5 2025 Severe risk continues this afternoon into the evening, with the current Severe Thunderstorm and Tornado Watches still very much valid at this time. Intensity of thunderstorm has currently come down, though coverage of these storms continues to increase especially across the Pikes Peak region. This area along with areas across the far southeast plains will likely continue to note additional development through the afternoon and early evening hours. Strong focus via surface trough/boundaries and aided in this development today and will continue to do so, especially as well defined short wave energy pushes overhead. For the Pikes Peak region, the I-52 corridor, and areas just to the east of the I-25 corridor, the risk of severe storms remains as steep lapse rates, CAPE up to 1000-1500 j/kg and bulk shear of 30- 35kt are still in place. However, latest RAP analysis is showing stability increasing in this area, which makes sense given the persistent precip development so far today. If this continues, could see the coverage of any stronger storm development stay low. For the southeast plains, the strongest development has shifted more into KS though there still are some cells developing along that boundary. While the risk of additional severe storms may be more isolated in these areas this afternoon, think the risk of storms capable of producing large hail, damaging winds, and even a tornado or two remain possible. As the wave pushes overhead, should see 700mb flow increase along with the current ongoing WAA. As this occurs, should see additional development on this boundary and even further to the south along an additional trough axis near the CO/KS border. Highest values of instability and shear remain in this area, which will again support all hazards. Latest RAP analysis shows highest sig tor and sig hail values in this location, which short term guidance shows increasing through the remaining afternoon/evening. Again, given these trends, will continue to message the continued risk of severe storms. Coverage and intensity of storms will wane into the evening hours, but do think at least an isolated severe storm will remain possible over the southeast plains. Expect a similar pattern along with similar strong to severe storm risks, especially as moisture rich air remains situated across southern Colorado. This will help keep the instability axis in place and if not even further to the west into the I-25 corridor. This would bring the risk of strong to severe storms back to most of south central and southeast Colorado Friday afternoon into the evening hours. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... Issued at 316 PM MDT Thu Jun 5 2025 Over the weekend, deep upper low develops over the upper Midwest, while upper level ridge builds over the wrn U.S. With slow build in mid level heights and subsidence behind departing upper trough, Saturday still looks like a down day for convection, as both wind shear and deep instability will be lacking, and many models/ensembles show only isolated tsra coverage Sat afternoon/evening. On Sun, return of southeast upslope flow behind a cold front suggests increasing shower/thunderstorm chances, especially southeast mountains and plains. For Mon/Tue/Wed, northwest flow aloft gradually transitions back to wly as upper level ridge migrates through the Rockies. Pattern would suggest a continuation of afternoon/evening thunderstorms through the period, with mountain convection during the day, moving e-se across the plains each evening. Building heights/temps under the ridge should boost temperatures back to near seasonal averages, with a few spots on the plains around 90f by midweek. && .AVIATION /00Z TAFS THROUGH 00Z SATURDAY/... Issued at 534 PM MDT Thu Jun 5 2025 TSRA should clear to the east of the TAF sites by 01Z with a couple hours of gusty northerly winds at KCOS and KPUB through 02-03z. KALS more likely to see gusty winds near high based showers through 01z before winds become light and variable overnight. There is the potential for MVFR to IFR stratus and fog at KCOS and KPUB after 10-11z for both terminals, with lowest cigs and vis at KCOS. Cigs should lift and break around 16z with a return to VFR conditions by 18z. There will be a better chance for TSRA at KCOS and KPUB Friday afternoon with the potential for large hail and damaging winds if storms make a direct hit. Will include a Prob30 for both terminals after 21z. Lower storm chances at KALS leads to more uncertainty and will leave -TSRA out of the TAF for now and let later shifts re-assess. Gusty winds would be the primary concern for KALS with any storms in the vicinity. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...RODRIGUEZ LONG TERM...PETERSEN/RODRIGUEZ AVIATION...KT
Hazardous weather outlook, Jun 5, 12:06 PM MDT, 7 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO Issued by National Weather Service Denver CO 1206 PM MDT Thu Jun 5 2025 COZ058>089-093>099-061815- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1206 PM MDT Thu Jun 5 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered to numerous thunderstorms are expected to develop this afternoon over and near the higher terrain, with storms spreading east over the southeast plains through the afternoon and evening. While severe storms are likely during this time frame anywhere along and east of the I-25 corridor, the highest risk for more widespread severe storms will be across the far southeast plains near the Colorado and Kansas border. All hazards are appearing likely today. The strongest storms will be capable of producing large hail of 1 to 2 inches in diameter, damaging wind gusts of 60 to 70 mph, and tornadoes. Additionally, there is a risk for heavy rainfall and localized flash flooding Please stay weather aware across southeast Colorado today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Severe thunderstorms are possible again Friday afternoon and evening, mainly from the I-25 corridor eastward across the southeast plains. Large hail of up to 2 inches in diameter and wind gusts of 60 to 80 mph are possible, and a tornado can not be ruled out as well, especially over the southeast plains south of Highway 50. Thunderstorms will become weaker and more isolated in coverage on Saturday, then a better chance for storms develops for Sunday into the middle of next week. The greatest hazards from any thunderstorms in this period are expected to be small hail, gusty outflow winds, heavy rainfall and lightning. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. RODRIGUEZ
In the hours before
Special weather statement, Jun 5, 5:40 PM MDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Pueblo CO
Issued by National Weather Service Denver CO
540 PM MDT Thu Jun 5 2025
COZ086-088-060015-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Trinidad
Vicinity/Western Las Animas County Below 7500 Feet CO-
540 PM MDT Thu Jun 5 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN PUEBLO AND NORTH
CENTRAL LAS ANIMAS COUNTIES UNTIL 615 PM MDT...
At 540 PM MDT, Doppler radar was tracking a strong thunderstorm 24
miles northwest of Tyrone, or 37 miles south of Pueblo Airport,
moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mainly rural areas of Southeastern Pueblo and North Central Las
Animas Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3783 10440 3785 10437 3785 10406 3776 10406
3762 10417 3773 10446 3775 10446 3782 10435
TIME...MOT...LOC 2340Z 291DEG 16KT 3776 10437
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SchlatterSpecial weather statement, Jun 5, 5:50 PM MDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Pueblo CO
Issued by National Weather Service Denver CO
550 PM MDT Thu Jun 5 2025
COZ093-060015-
La Junta Vicinity/Otero County CO-
550 PM MDT Thu Jun 5 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL OTERO COUNTY UNTIL 615
PM MDT...
At 550 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Fowler, or 23 miles west of La Junta, moving east at
20 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail could accumulate on roadways making travel
hazardous.
Locations impacted include...
Rocky Ford and Swink.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3784 10390 3806 10393 3811 10368 3811 10365
3785 10359
TIME...MOT...LOC 2349Z 256DEG 18KT 3795 10397
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 TO 55 MPH
SchlatterSpecial weather statement, Jun 5, 6:11 PM MDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Pueblo CO
611 PM MDT Thu Jun 5 2025
COZ099-060045-
Springfield Vicinity/Baca County CO-
611 PM MDT Thu Jun 5 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BACA COUNTY THROUGH
645 PM MDT...
At 611 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Two Buttes, or 10 miles west of The Saunders Elevator,
moving east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northeastern Baca
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3746 10246 3763 10231 3763 10204 3736 10204
TIME...MOT...LOC 0011Z 283DEG 34KT 3753 10222
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
kamSpecial weather statement, Jun 5, 6:15 PM MDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Pueblo CO
615 PM MDT Thu Jun 5 2025
COZ093-097-060100-
Las Animas Vicinity/Bent County CO-La Junta Vicinity/Otero County CO-
615 PM MDT Thu Jun 5 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OTERO AND
SOUTHWESTERN BENT COUNTIES THROUGH 700 PM MDT...
At 615 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Timpas, or 9 miles southwest of La Junta, moving
east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
La Junta, North La Junta, Rocky Ford, Swink, Higbee, and Timpas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3781 10388 3810 10380 3797 10316 3765 10326
TIME...MOT...LOC 0015Z 283DEG 33KT 3792 10370
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
kamSpecial weather statement, Jun 5, 6:54 PM MDT, 48 minutes before
Special Weather Statement
National Weather Service Pueblo CO
654 PM MDT Thu Jun 5 2025
COZ093-094-097-099-060145-
Springfield Vicinity/Baca County CO-
Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO-
La Junta Vicinity/Otero County CO-
654 PM MDT Thu Jun 5 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OTERO...
NORTHWESTERN BACA...EAST CENTRAL LAS ANIMAS AND SOUTHERN BENT
COUNTIES THROUGH 745 PM MDT...
At 654 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Higbee, or 27 miles south of North La Junta, moving
east at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pritchett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3745 10369 3774 10340 3769 10277 3751 10274
3729 10282
TIME...MOT...LOC 0054Z 272DEG 44KT 3760 10336
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
kamSpecial weather statement, Jun 5, 7:13 PM MDT, 29 minutes before
Special Weather Statement
National Weather Service Pueblo CO
713 PM MDT Thu Jun 5 2025
COZ093-095>098-060200-
Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO-
Western Kiowa County CO-La Junta Vicinity/Otero County CO-
Eastern Kiowa County CO-
713 PM MDT Thu Jun 5 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN OTERO...NORTHWESTERN
PROWERS...SOUTHWESTERN KIOWA AND NORTHERN BENT COUNTIES THROUGH 800
PM MDT...
At 713 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Haswell to 8 miles east of North La Junta.
Movement was east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Las Animas, Haswell, McClave, Blue Lake, Hasty, Neegronda Reservoir,
John Martin Reservoir, Fort Lyon, and Caddoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM MDT for southeastern
Colorado.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.
&&
LAT...LON 3826 10267 3791 10308 3798 10350 3853 10312
TIME...MOT...LOC 0113Z 263DEG 20KT 3848 10309 3802 10338
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
kamThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:11 PM MDT | Special Weather Statement | PUB | Baca | 34 min |
| Jun 5, 6:15 PM MDT | Special Weather Statement | PUB | Otero | 45 min |
| Jun 5, 6:54 PM MDT | Special Weather Statement | PUB | Bent | 51 min |
| Jun 5, 7:08 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 52 min |
| Jun 5, 7:13 PM MDT | Special Weather Statement | PUB | Bent | 47 min |
| Jun 5, 7:58 PM MDT | Special Weather Statement | PUB | Kiowa | 47 min |
| Jun 5, 8:03 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 27 min |
| Jun 5, 8:29 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 46 min |
| Jun 5, 8:39 PM MDT | Tornado Warning | PUB | Baca | 36 min |
| Jun 5, 8:43 PM MDT | Special Weather Statement | PUB | Baca | 32 min |
| Jun 5, 8:55 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 35 min |
| Jun 5, 9:14 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 16 min |
| Jun 5, 9:29 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 16 min |
| Jun 6, 12:28 PM MDT | Special Weather Statement | PUB | Gunnison | 17 min |
| Jun 6, 12:54 PM MDT | Special Weather Statement | PUB | Saguache | 51 min |
| Jun 6, 12:58 PM MDT | Special Weather Statement | PUB | Teller | 32 min |
| Jun 6, 1:33 PM MDT | Special Weather Statement | PUB | El Paso | 27 min |
| Jun 6, 1:45 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 30 min |
| Jun 6, 1:58 PM MDT | Special Weather Statement | PUB | 32 min | |
| Jun 6, 2:00 PM MDT | Special Weather Statement | PUB | Fremont | 45 min |
| Jun 6, 2:14 PM MDT | Special Weather Statement | PUB | 31 min | |
| Jun 6, 2:15 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 45 min |
| Jun 6, 2:30 PM MDT | Special Weather Statement | PUB | 30 min | |
| Jun 6, 2:40 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 35 min |
| Jun 6, 2:43 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 32 min |
| Jun 6, 2:44 PM MDT | Special Weather Statement | PUB | El Paso | 31 min |
| Jun 6, 2:52 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 21 min |
| Jun 6, 2:55 PM MDT | Special Weather Statement | PUB | Custer | 35 min |
| Jun 6, 3:05 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 40 min |
| Jun 6, 3:16 PM MDT | Special Weather Statement | PUB | Pueblo | 29 min |
| Jun 6, 3:26 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 34 min |
| Jun 6, 3:28 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 47 min |
| Jun 6, 3:38 PM MDT | Tornado Warning | PUB | El Paso | 17 min |
| Jun 6, 3:46 PM MDT | Special Weather Statement | PUB | Pueblo | 29 min |
| Jun 6, 3:52 PM MDT | Tornado Warning | PUB | Baca, Las Animas | 23 min |
| Jun 6, 3:54 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 36 min |
| Jun 6, 4:09 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Pueblo | 51 min |
| Jun 6, 4:14 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 31 min |
| Jun 6, 4:21 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 39 min |
| Jun 6, 4:29 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 31 min |
| Jun 6, 4:35 PM MDT | Special Weather Statement | PUB | Las Animas | 25 min |
| Jun 6, 4:43 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Pueblo | 47 min |
| Jun 6, 4:44 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 31 min |
| Jun 6, 4:45 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 30 min |
| Jun 6, 4:56 PM MDT | Special Weather Statement | PUB | Baca | 34 min |
| Jun 6, 5:10 PM MDT | Special Weather Statement | PUB | Crowley | 35 min |
| Jun 6, 5:21 PM MDT | Special Weather Statement | PUB | El Paso | 24 min |
| Jun 6, 5:26 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas, Otero, Pueblo | 34 min |
| Jun 6, 5:36 PM MDT | Tornado Warning | PUB | Las Animas, Otero, Pueblo | 24 min |
| Jun 6, 5:44 PM MDT | Special Weather Statement | PUB | El Paso | 31 min |
| Jun 6, 5:54 PM MDT | Special Weather Statement | PUB | Kiowa | 36 min |
| Jun 6, 5:57 PM MDT | Tornado Warning | PUB | Las Animas, Otero | 48 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.